Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 6, NWS Elko, NV

March 3, 2006Elko County, Nevada

NWS Elko, NV issued this wind advisory at Mar 3, 2006, 2:57 PM PST for Elko County, Nevada. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2006, 2:57 PM PST (22:57 UTC)
Expired
Mar 3, 2006, 6:00 PM PST
In force
3 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 11.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2006-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2006-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2596 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 032257
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
257 PM PST FRI MAR 3 2006


NVZ013-035-040000-
/O.CAN.KLKN.WI.Y.0005.000000T0000Z-060303T2300Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL
257 PM PST FRI MAR 3 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE BEGUN TO SUBSIDE AND ARE NOW BELOW ADVISORY
CRITERIA. SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE
TO SLOWLY SUBSIDE THIS AFTERNOON.

$$

NVZ033-040200-
/O.NEW.KLKN.WI.Y.0006.060303T2257Z-060304T0200Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
257 PM PST FRI MAR 3 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY WHICH
IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTH WINDS OF 30 TO
40 MPH WITH GUSTS NEAR 50 MPH AHEAD OF A STRONG COLD FRONT WILL
CONTINUE UNTIL 6 PM THIS EVENING THEN SWITCH TO THE NORTHWEST AND
DECREASE.


A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH WITH
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CEC
2 follow-up statements
000 
WWUS75 KLKN 040214
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
614 PM PST FRI MAR 3 2006

NVZ033-040600-
/O.EXP.KLKN.WI.Y.0006.000000T0000Z-060304T0200Z/
/O.NEW.KLKN.WI.Y.0007.060304T0214Z-060304T0600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
614 PM PST FRI MAR 3 2006

...WIND ADVISORY HAS EXPIRED...
...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING.
SOUTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 45 MPH AHEAD OF A
STRONG COLD FRONT WILL CONTINUE THROUGH 10 PM THIS EVENING. WINDS
WILL DECREASE AFTER MIDNIGHT...BECOMING NORTHWEST 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH WITH
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.


$$

HARMER
000 
WWUS75 KLKN 040215 CCA
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
614 PM PST FRI MAR 3 2006

NVZ033-040600-
/O.EXP.KLKN.WI.Y.0006.000000T0000Z-060304T0200Z/
/O.NEW.KLKN.WI.Y.0007.060304T0214Z-060304T0600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
614 PM PST FRI MAR 3 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING.
SOUTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 45 MPH AHEAD OF A
STRONG COLD FRONT WILL CONTINUE THROUGH 10 PM THIS EVENING. WINDS
WILL DECREASE AFTER MIDNIGHT...BECOMING NORTHWEST 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH WITH
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

HARMER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 3, 10:10 AM PST, 4 hours 47 minutes earlier.

Area forecast discussion, Mar 3, 10:10 AM PST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
1010 AM PST FRI MAR 3 2006

.SYNOPSIS...A WEATHER SYSTEM MOVING THROUGH THE WESTERN UNITED STATES
WILL BRING SIGNIFICANT SNOW AND RAIN TO THE GREAT BASIN THROUGH
SATURDAY MORNING. AFTER A DRY SUNDAY...ANOTHER WEATHER SYSTEM MOVING
INTO THE PACIFIC NORTHWEST WILL BRING MORE UNSETTLED WEATHER TO THE
REGION NEXT WEEK.
&&

.UPDATE...WINDS AHEAD OF COLD FRONT BLOWING 30 TO 40 MPH WITH GUSTS
NEAR 50 MPH ACROSS CNTRL NV. ISSUED A WIND ADVISORY UNTIL 3 PM FOR
THAT AREA. WINDS WILL THEN DIMINISH BEHIND COLD FRONT. CEC
&&

.PREV DISCUSSION...130 AM. ACTIVE. NEXT SYSTEM JUST OFF OF CA COAST
ATTM WILL MOVE ONSHORE EARLY THIS MORNING. ALSO HAVE SFC FRONT FROM
WX DISTURBANCE THAT BRUSHED NW NV THURSDAY STILL ALONG THE NRN CA/NV
BORDER WHICH HAS BEEN A FOCUSING MECHANISM FOR PRECIP SO FAR TONIGHT.
AS TODAY PROGRESSES...WILL SEE MAIN H5 LOW MOVE INTO NRN CA WHILE H7
LOW MOVES INTO NW NV THIS AFTERNOON. THIS WILL PUSH SFC COLD FRONT
ACROSS NV TODAY AND EXPECT WARMEST AREAS TO BE ACROSS FAR ERN NV
ALONG UT BORDER TODAY. UPPER JET WILL PUSH THRU CENTRAL NV KEEPING
CWFA IN FAVORABLE LF QUAD OF JET MAX SPOKES. BEST INSTABILITY AND
LLVL LIFT REMAIN ACROSS NRN NV WITH GFS SHOWING BEST DIV/CONV
COUPLETING HERE AS WELL. ALSO OF NOTE IS NEG TILT TO H7 PORTION OF
THIS SYSTEM PLUS STRONG S/WV ENERGY PROGGED HERE AS WELL. WITH VERY
STRONG LAPSE RATES HAVE ALSO ADDED A SLIGHT CHANCE OF THUNDER TO THE
FORECAST FOR TODAY AND TONIGHT ACROSS NRN NV.

AS LLVL PORTIONS OF THIS SYSTEM MOVE ACROSS NRN NV THIS AFTERNOON
EXPECT MAJORITY OF PRECIP TO BEGIN THEN AND SPREAD EAST THRU THE
AFTERNOON. HAVE MADE MODIFICATIONS AND ADDITIONS TO CURRENT SNOW
ADVISORY GIVEN TIMING ASPECTS. WILL SEE PRECIP BEGIN IN HUMBOLDT
COUNTY THIS MORNING WITH LOWER VALLEYS BEING EARLY RAIN/SNOW MIX
BEFORE TRANSITIONING TO ALL SNOW THIS AFTERNOON. RATHER QUICK SYSTEM
AS IT LIFTS INTO SE ID TONIGHT...BUT GIVEN SYNOPTIC PATTERN BELIEVE
DO NOT NEED MUCH TIME...RELATIVELY SPEAKING...TO REACH ADVISORY
CRITERIA AS SNOWFALL RATES WILL BE OVER AN INCH AN HOUR IN SOME
LOCATIONS. EXPECT 2 TO 4 INCHES IN THE VALLEYS WITH 5 TO 7 INCHES IN
THE NORTHERN MTNS BY SAT MORNING. SOME AREAS THAT WILL HAVE ENHANCED
OROGRAPHIC LIFT MAY PUSH HEAVY SNOW CRITERIA...THOUGH BELIEVE
THESE AREAS WILL BE LOCALIZED.

WILL SEE ACTIVITY WANE SAT MORNING AND WILL KEEP LINGERING POPS
ACROSS NE NV THRU THE MORNING. WILL SEE WEAK UPPER RIDGE MOVE ACROSS
THE WRN U.S. ON SATURDAY WITH NEXT SYSTEM MOVING INTO THE ERN PAC OFF
OF NRN CA COAST ON SUNDAY. WILL SEE TEMPS REBOUND OVER THE WEEKEND...
THOUGH BELIEVE MODEL GUIDANCE A LITTLE OPTIMISTIC ON SAT GIVEN H7
TEMPS STILL BELOW -10C FOR MOST OF THE DAY WITH FRESH SNOWPACK ACROSS
THE REGION. HAVE UNDERCUT GUIDANCE VALUES HERE AND SPLIT THE
DIFFERENCE FOR SUNDAY AS MAV VALUES NEARLY 10 DEG COLDER THAN MET
DATA. GIVEN COLD BIAS THAT MAV HAS SHOWN OVER MAJORITY OF THE WINDER
AM LEANING SLIGHTLY TOWARDS MET NUMBERS...BUT WITH SNOWCOVER MAV
VALUES HARD TO THROW OUT. WITH LLVL WARMING WILL SEE TEMPS WARM BACK
TO NEAR NORMAL VALUES ON SUNDAY. FEHRN

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. MODELS STILL IN DECENT
AGREEMENT THROUGH EARLY PART OF EXTENDED WITH RIDGE AXIS TO OUR EAST
SUNDAY NIGHT AND NEXT PAC SYSTEM MOVING ONSHORE. MODEL TRENDS HAVE
BEEN TO SLOW THE MOVEMENT OF THIS SYSTEM INTO THE GREAT BASIN.
HOWEVER DUE TO INCONSISTENCIES IN TIMING FROM RUN TO RUN...HAVE MADE
LITTLE CHANGE TO PREVIOUS FORECAST. GFS IS SPLITTING ENERGY AND HAS
MAIN UPPER LOW EJECTING NORTHEAST INTO PAC NW MONDAY WITH SECONDARY
PIECE OF ENERGY DIGGING DOWN THE BACKSIDE OF LOW. THE TRACK OF THE
SECONDARY UPPER LOW IS A BIT FURTHER WEST THAN EARLIER RUNS. IT NOW
DIGS THE LOW THROUGH CA MONDAY NIGHT INTO TUESDAY AND BOTTOMS OUT IN
BAJA WED AND THEN MOVES EASTWARD. WHAT REMAINS OF THE UPPER TROUGH
MOVES ACROSS THE GREAT BASIN ON TUESDAY. THIS TRACK IS NOT AS
PROMISING FOR A SIGNIFICANT SNOW EVENT AS PREVIOUS RUNS...BUT STILL
BEARS WATCHING. THIS IS FOLLOWED BY A VERY INTENSE SYSTEM ON
WEDNESDAY THAT DROPS RAPIDLY INTO THE AREA. GFS HAS NEARLY 180KT JET
ASSOCIATED WITH THIS SYSTEM AND 700 MB TEMPS -18C. THE GFS HAS UPPER
THIS UPPER LOW MOVING OVER THE GREAT BASIN AND PERSISTING AT LEAST
THROUGH FRIDAY. THIS COULD BE A SPECIAL HEAVY SNOW EVENT IF THIS
ACTUALLY HAPPENS. WILL CLOSELY MONITOR THIS POSSIBLE SCENARIO. RCS
&&

.AVIATION...VRF CONDITIONS THIS MORNING WILL GIVE WAY TO MVFR AND
OCCASIONAL IFR CONDITIONS THIS AFTERNOON AND EVENING AS A COLD FRONT
MOVES IN FROM THE WEST. THIS COLD FRONT WILL BRING PERIODS OF SNOW
WITH LOW VISIBILITIES AND LOW CEILINGS THROUGH THIS EVENING. THE
WEATHER SYSTEM WILL MOVE EAST OF THE STATE OVERNIGHT WITH IMPROVING
CONDITIONS FROM WEST TO EAST. RCS &&

.HYDROLOGY...RIVER LEVELS EXPECTED TO REMAIN STEADY AHEAD OF NEXT
SYSTEM. HOWEVER...WILL NEED TO MONITOR LEVELS ALONG HUMBOLDT RIVER
OVER NEXT FEW DAYS AS VARIOUS WEATHER SYSTEMS MOVE THROUGH THE
REGION. HUMBOLDT RIVER BETWEEN ELKO AND BATTLE MOUNTAIN OVER PAST 24
TO 36 HOURS HAS BEEN NEAR OR ABOVE MONITORING STAGE WITH CREST NOW
NEAR PALISADE. MAY SEE HUMBOLDT RIVER RISE BACK ABOVE MONITORING
STAGE NEAR AND WEST OF ELKO OVER THE WEEKEND AND WILL MONITOR THE
SITUATION. FEHRN
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
...WIND ADVISORY IN EFFECT UNTIL 3 PM TODAY FOR NVZ013-035.
...SNOW ADVISORY NVZ030 UNTIL 10 PM PST TONIGHT.
...SNOW ADVISORY NVZ013-031>032-0340036>037 FROM 1 PM PST THROUGH 1
AM PST EARLY SATURDAY MORNING.
...SNOW ADVISORY NVZ033-035 FROM 4 PM PST THIS AFTERNOON THROUGH 4 AM
PST SATURDAY MORNING.

&&
Hazardous weather outlook, Mar 3, 5:00 AM PST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
500 AM PST FRI MAR 3 2006

NVZ013-030>037-041500-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
500 AM PST FRI MAR 3 2006

THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA

.DAY ONE...TODAY AND TONIGHT.

A STRONG WEATHER SYSTEM WILL MOVE THROUGH NORTHERN AND CENTRAL NEVADA
TODAY AND TONIGHT BRINGING INCREASING WINDS WITH ACCUMULATING
SNOWFALL TO THE REGION THROUGH TONIGHT. A SNOW ADVISORY IS IN EFFECT
FOR ALL OF NORTHERN AND CENTRAL NEVADA WHERE TOTAL SNOW ACCUMULATIONS
OF 3 TO 5 INCHES IN THE VALLEYS WITH 5 TO 8 INCHES IN THE MOUNTAINS
ARE POSSIBLE. PLEASE REFER TO WWUS45...RNOWSWLKN...FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE WEATHER SYSTEM THAT BROUGHT THE SNOWFALL TO THE REGION WILL MOVE
INTO THE NORTHERN ROCKIES WITH A WARMING TREND ANTICIPATED OVER THE
GREAT BASIN THROUGH THE WEEKEND. ANOTHER WEATHER SYSTEM WILL MOVE
INTO THE GREAT BASIN EARLY NEXT WEEK BRINGING MORE UNSETTLED WEATHER
TO THE REGION. WITH THE ADDITION OF MOISTURE FROM THESE WEATHER
SYSTEMS STREAMS AND RIVERS MAY NEED TO BE MONITORED AS STAGE HEIGHTS
ARE ANTICIPATED TO INCREASE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

FEHRN

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 9:53 AM PSTWind AdvisoryLKNWhite Pine5 hr

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.